Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 11, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 18, 2017, 1:03 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 1:03 AM CST (07:03 UTC)
- Expired
- Nov 18, 2017, 12:11 PM CST
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS74 KAMA 180703 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 103 AM CST Sat Nov 18 2017 OKZ001>003-TXZ001>020-182100- /O.NEW.KAMA.WI.Y.0011.171118T0703Z-171118T2100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 103 AM CST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. * Timing...Winds are expected to pick up with the cold front arrival currently entering the northern Oklahoma Panhandle, and will continue through early afternoon. Peak winds are expected around sunrise through about noon. * Winds...Northwest 30 to 39 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
527 WWUS74 KAMA 181811 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1211 PM CST Sat Nov 18 2017 OKZ001>003-TXZ001>020-181915- /O.CAN.KAMA.WI.Y.0011.000000T0000Z-171118T2100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 1211 PM CST Sat Nov 18 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. Wind speeds have decreased below advisory criteria across the Texas and Oklahoma Panhandles. Still expect winds around 25mph with gusts around 35 mph through early afternoon. $$ Ward
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 10:22 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 17, 10:22 PM CST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1022 PM CST Fri Nov 17 2017 .AVIATION... 06Z TAF Cycle VFR conditions will prevail at all three TAF sites through 06Z Sunday. Westerly winds 15 to 25 knots with gusts near 35 knots will shift to the north 20 to 30 knots with gusts near 35 to 40 knots after 08Z to 10Z Saturday. The north winds will diminish by 19Z to 20Z Saturday around 10 to 20 knots and then diminish to light and variable 5 knots or less after 23Z Saturday to 01Z Sunday. Schneider && .PREV DISCUSSION... /Issued 522 PM CST Fri Nov 17 2017/ AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Sunday. West to southwest winds 15 to 25 knots with gusts to near 30 and 35 knots will diminish to around 10 to 20 knots after 01Z Saturday and then shift to the north at the Guymon and Dalhart TAF sites after 08Z to 10Z Saturday 20 to 30 knots with gusts to near 40 knots. Winds at the Amarillo TAF site will shift to the north after 09Z to 11Z Saturday 20 to 30 knots with gusts near 40 knots. North winds at all three TAF sites will diminish to 10 to 20 knots or less after 20Z Saturday. Schneider PREV DISCUSSION... /Issued 307 PM CST Fri Nov 17 2017/ DISCUSSION... Forecast remains largely unchanged. No precipitation expected for the next seven days. Ongoing critical fire weather conditions should end early this evening. Deep mixing has occurred today in spite of abundance of cirrus clouds. Dry west winds with surface trof will diminish temporarily this evening, but then ramp up again with the approach and passage of a cold front. Cold front expected to pass through the Texas and Oklahoma Panhandles between 11 PM tonight and 4 AM Saturday. Winds may briefly reach 35 MPH with frontal passage, particularly in northeast and east parts of the forecast area as a sharp shortwave trof and associated stronger winds move through the area. Do not expect duration of 35 MPH winds to be great enough to issue a wind advisory for Saturday. Cold air advection will hold Saturday high temperatures below normal. Saturday night will be cold with lows below freezing area-wide. Following passage of early Saturday shortwave trof, light to moderate northwest flow aloft resumes. Temperatures on Sunday rise to be close be near-normal. Southwest winds on Monday bring highs to around 10 degrees Fahrenheit above climo. Another cold front Monday night results in highs Tuesday and Wednesday near normal. Thanksgiving Day and Friday expected to be warm with highs about 10 degrees above climo. 03 Cockrell FIRE WEATHER... Dry west and southwest winds will diminish a bit this evening. Critical and elevated fire weather conditions should end around 6 PM this evening as relative humidity rises above thresholds. Winds will abruptly shift to the northwest late tonight as a cold front arrives. The cold front is expected to pass through northwest sections before midnight, and to clear the southeast Texas Panhandle by 4 AM Saturday. Strong northwest and north winds early Friday will diminish during the afternoon. Light winds are expected Saturday night, with dry southwest winds increasing again on Sunday. Elevated fire weather conditions may develop on Sunday across parts of the Combined Texas and Oklahoma Panhandles as relative humidity values drop to around or slightly below 20 percent as southwest winds resume. Southwest winds on Monday are not expected to be strong. A cold front Monday night will result in strong north winds on Tuesday, but relative humidities are expected to remain well above 20 percent. Light to moderate southwest winds return on Wednesday. No elevated or critical fire weather conditions are expected Monday through Friday. 03 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/99
Hazardous weather outlook, Nov 17, 6:24 PM CST, 6 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 624 PM CST Fri Nov 17 2017 OKZ001>003-TXZ001>020-181200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 624 PM CST Fri Nov 17 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Windy speeds early Saturday may briefly exceed 35 MPH. Elevated fire weather conditions may develop on Sunday across parts of the Panhandles due to breezy dry southwest winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions on Sunday. Schneider
In the hours before
Local storm report, Nov 17, 10:19 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CST FRI NOV 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM WILDFIRE 10 NNW AMARILLO 35.33N 101.89W
11/17/2017 E401 ACRE POTTER TX PARK/FOREST SRVC
THE PALOMA WILDFIRE DESTROYED ONE HOME HOWEVER THERE
HAVE BEEN NO REPORTS OF ANY INJURIES OR FATALITIES. THE
WILDFIRE IS NOW 90 PERCENT CONTAINED AT THIS TIME.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER AMA1700883
SCHNEIDERNearby
Wind Advisories in Texas, 2017Wind Advisories in Oklahoma, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.